Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 22, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 13, 2006, 3:46 AM CDT for 10 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 13, 2006, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2006, 3:46 AM CDT (08:46 UTC)
- In effect from
- Oct 13, 2006, 7:00 AM CDT
- Expired
- Oct 13, 2006, 6:55 PM CDT
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 130846 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 346 AM CDT FRI OCT 13 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT FOR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA... .STRONG NORTHWEST WINDS ARE EXPECTED AGAIN TODAY AS THE REGION REMAINS SANDWICHED BETWEEN AN AREA OF STRONG LOW PRESSURE OVER THE GREAT LAKES REGION AND HIGH PRESSURE TO THE WEST. MNZ039-046-SDZ006>008-011-018>023-131700- /O.NEW.KABR.WI.Y.0022.061013T1200Z-061013T2300Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 346 AM CDT FRI OCT 13 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH...GUSTING TO 45 MPH...CAN BE EXPECTED ACROSS NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL MINNESOTA THROUGH EARLY EVENING. WINDS ARE EXPECTED TO DIMINISH INTO THE 10 TO 20 MPH RANGE BY LATE EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ ALBRECHT
1 follow-up statement
000 WWUS73 KABR 131630 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1130 AM CDT FRI OCT 13 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT FOR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA... .STRONG NORTHWEST WINDS WILL CONTINUE TODAY AS THE REGION REMAINS BETWEEN AN AREA OF STRONG LOW PRESSURE OVER THE GREAT LAKES REGION AND HIGH PRESSURE TO THE WEST. MNZ039-046-SDZ006>008-011-018>023-132300- /O.CON.KABR.WI.Y.0022.000000T0000Z-061013T2300Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1130 AM CDT FRI OCT 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH...ARE EXPECTED TO CONTINUE THIS AFTERNOON ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. THE WINDS ARE EXPECTED TO BE THE STRONGEST DURING THE EARLY AND MID AFTERNOON HOURS...DIMINISHING TO 10 TO 20 MPH BY LATE THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ KNUTSVIG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 13, 3:40 AM CDT, 6 minutes earlier.
Area forecast discussion, Oct 13, 3:40 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
340 AM CDT FRI OCT 13 2006
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT.
BIGGEST CHALLENGE FOR THE FORECAST WILL BE ON WINDS TODAY...AND
TEMPERATURES THROUGHOUT. STRONG UPPER LOW CONTINUES TO SPIN OVER THE
GREAT LAKES REGION...WITH THE SYSTEM SLOWLY PUSHING EAST THROUGHOUT
THE SHORT RANGE. AT THE SFC...CWA STILL SITUATED BETWEEN LOW
PRESSURE OVER LAKE SUPERIOR AND HIGH PRESSURE ACROSS THE WESTERN
DAKOTAS AND EASTERN MT/WY. THEREFORE KEEPING A TIGHTENED PRESSURE
GRADIENT ACROSS MUCH OF THE EASTERN DAKOTAS/MINNESOTA. ALSO WINDS
ALOFT OF 40 TO 50 KT WILL ALL HELP TO PRODUCE WINDY CONDITIONS
ACROSS THE AREA AGAIN TODAY. COULD AGAIN CREEP INTO WIND ADVISORY
CRITERIA RANGE ESPECIALLY ACROSS THE EASTERN CWA...WITH SOME SITES
ALREADY REACHING IT OFF AND ON EARLY THIS MORNING. THEREFORE ISSUED
A WIND ADVISORY FOR TODAY THROUGH 6 PM THIS EVENING...WINDS SHOULD
DIMINISH BY THEN AS THE PRES GRADIENT BEGINS TO SLACKEN AND MIXING
SUBSIDES. HAVE A FEW LINGERING LOW/MID CLOUDS ACROSS THE EXTREME
EASTERN CWA ASSOCIATED WITH THE UPPER LOW OVER THE GREAT LAKES...MAY
CONTINUE TO SEE SOME CLOUDS WORK THEIR WAY INTO THAT AREA THROUGHOUT
THE DAY AS THE UPPER LOW WOBBLES ABOUT. OTHERWISE BY TONIGHT EXPECT
MOSTLY CLEAR SKIES EVERYWHERE WITH HIGH PRESSURE SLIDING EAST...AND
DRY AIR IN PLACE. WILL HAVE A WEAK H7 WAVE PUSH THROUGH THE NORTHERN
PLAINS SATURDAY AND COULD BRING A SMALL AMOUNT OF HIGH CLOUDS
OTHERWISE DRY WEATHER IS STILL ANTICIPATED.
TEMPERATURES WILL WARM OVER THE NEXT FEW DAYS WITH WAA KICKING BACK
IN OVER THE CWA LATER SATURDAY INTO SUNDAY NIGHT IN ADVANCE OF THE
NEXT UPPER WAVE TO IMPACT THE AREA SUNDAY NIGHT. H85 TEMPS RISE FROM
BELOW FREEZING TO AROUND +10C TO +15C BY 12Z MONDAY. PREVIOUS GRIDS
HAD THIS WARMING TREND IN HAND...SO MADE LITTLE CHANGES. BIGGEST
CHANGE WAS TO INCREASE TEMPS SUNDAY NIGHT...WITH THE WAA AND
CLOUDS/POSSIBLE PRECIP EXPECTED WITH THE UPPER WAVE. AM CURRENTLY
CLOSE TO THE COOLER MAV GUIDANCE...SO MAY NEED TO WARM TEMPS EVEN
FURTHER. OTHERWISE DID CHANCE PRECIP CHANCES FOR SUN EVENING AS
SYSTEM IS TAKING A SLIGHTLY FURTHER NORTH ROUTE...OTHERWISE STILL
LOOKS LIKE THE BETTER CHANCE FOR PRECIP LATE SUNDAY NIGHT.
.LONG TERM...MONDAY THROUGH THURSDAY
FEW CHANGES MADE TO GOING GRIDS IN THIS PACKAGE. FAIRLY COMPLEX
UPPER PATTERN SHAKING OUT THAT WILL BE DIFFICULT TO NAIL DOWN. THE
EXTENDED PERIOD OPENS WITH A PACIFIC LOW MOVING ONSHORE NEAR
WASHINGTON AND DIGGING SOUTH AND WEAKENING INTO A OPEN WAVE ALONG
THE ROCKIES. EXPECT GOOD MOISTURE FEED INTO THE AREA AS THE UPPER
FLOW TURN SOUTHWEST. WARM ADVECTION PRECIPITATION LOOKS LIKE A GOOD
BET ESPECIALLY COUPLED WITH MINOR WAVES COMING OFF THE BOTTOM OF THE
TROUGH AND MOVING OVER IN THE FAST SOUTHWEST FLOW. MODELS SUGGEST A
A SURFACE REFLECTION WITH ASSOCIATED COLD FRONT MOVING ACROSS THE
REGION MONDAY INTO MONDAY NIGHT. DID NOT GO OVERBOARD ON
TEMPERATURES WITH THIS FEATURE BECAUSE IT IS A LITTLE UNCERTAIN WHAT
THE SURFACE REFLECTION WILL LOOK LIKE. ALSO COLDEST AIR SEEMS TO BE
MOVING NORTH OF THIS AREA IN THE NORTHERN STREAM.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 6 PM CDT TODAY FOR BROWN-CLARK-DAY-GRANT-
CODINGTON-DEUEL-HAMLIN-MARSHALL-ROBERTS AND SPINK COUNTIES.
MN...WIND ADVISORY UNTIL 6 PM CDT TODAY FOR BIG STONE AND
TRAVERSE COUNTIES.
&&
ALBRECHT/KEEFEHazardous weather outlook, Oct 12, 4:43 AM CDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 443 AM CDT THU OCT 12 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-130945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 443 AM CDT THU OCT 12 2006 /343 AM MDT THU OCT 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TDK
Nearby
Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.